Alert archive / Michigan / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood watch at Jul 27, 2011, 8:46 PM EDT for 15 counties in Michigan. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 29, 2011, 4:18 AM EDT
- In force
- 32 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- None
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 28 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
814 WGUS63 KGRR 280046 FFAGRR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 846 PM EDT WED JUL 27 2011 MIZ050>052-056>059-064>067-071>074-280900- /O.NEW.KGRR.FF.A.0003.110728T0046Z-110728T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 846 PM EDT WED JUL 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. IN SOUTH CENTRAL MICHIGAN... CALHOUN...CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...KENT... OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON. * THROUGH THURSDAY AFTERNOON * THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING...AND ARE EXPECTED TO BECOME MORE WIDESPREAD OVERNIGHT. * RAINFALL IS EXPECTED TO BE HEAVY AT TIMES WITH 1 TO 2 INCH PER HOUR RAINFALL RATES EXPECTED WITH SOME LOCALLY HIGHER RATES. * THE THUNDERSTORMS COULD END UP MOVING OVER THE SAME AREAS FOR HOURS TONIGHT WITH HEAVY RAINFALL. THIS COULD PRODUCE FLASH FLOODING WHERE THE BAND OF STORMS SETS UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NJJ
4 follow-up statements
945 WGUS63 KGRR 280800 FFAGRR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EDT THU JUL 28 2011 MIZ050>052-056>059-064>067-071>074-281600- /O.EXT.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 400 AM EDT THU JUL 28 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON... INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN... BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON. * THROUGH FRIDAY AFTERNOON * ANOTHER PERIOD THUNDERSTORMS WITH HEAVY RAINFALL IS EXPECTED TO OCCUR TONIGHT INTO MID MORNING FRIDAY. THAT RAINFALL WILL BE OVER AREA THAT HAVE ALREADY SEEN 2 TO 6 INCHES OF RAIN. * RAINFALL IS EXPECTED TO BE HEAVY AT TIMES WITH 1 TO 2 INCH PER HOUR RAINFALL RATES EXPECTED WITH SOME LOCALLY HIGHER RATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WDM
114 WGUS63 KGRR 281550 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1150 AM EDT THU JUL 28 2011 MIZ050>052-056>059-064>067-071>074-282200- /O.CON.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 1150 AM EDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON... INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN... BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON. * THROUGH FRIDAY AFTERNOON * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY AGAIN TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON. MANY AREAS EAST OF GRAND RAPIDS BETWEEN INTERSTATES I-96 AND I-94 ALREADY HAD RECEIVED WELL OVER 3 INCHES OF RAIN. * SATURATED SOIL FROM THE HEAVY RAIN LAST NIGHT WILL RESULT IN RAPID RUNOFF OF WATER FROM ADDITIONAL THUNDERSTORMS TONIGHT. THIS WILL INCREASE THE THREAT FOR VERY RAPID RISES IN WATER LEVELS WITH THUNDERSTORMS THAT OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD HEAVY RAIN OCCUR IN YOUR AREA OR IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ TJT
453 WGUS63 KGRR 282103 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 503 PM EDT THU JUL 28 2011 MIZ050>052-056>059-064>067-071>074-290515- /O.CON.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 503 PM EDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON... INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN... BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON. * THROUGH FRIDAY AFTERNOON * DEVELOPING THUNDERSTORMS OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN WILL MOVE TOWARD LOWER MICHIGAN TONIGHT. HEAVY RAIN IS POSSIBLE THIS EVENING AND OVERNIGHT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON. MANY AREAS EAST OF GRAND RAPIDS BETWEEN INTERSTATES I-96 AND I-94 ALREADY HAD RECEIVED WELL OVER 3 INCHES OF RAIN. * SATURATED SOIL FROM THE HEAVY RAIN LAST NIGHT WILL RESULT IN RAPID RUNOFF OF WATER FROM ADDITIONAL THUNDERSTORMS TONIGHT. THIS WILL INCREASE THE THREAT FOR VERY RAPID RISES IN WATER LEVELS WITH THUNDERSTORMS THAT OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD HEAVY RAIN OCCUR IN YOUR AREA OR IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ 93
834 WGUS63 KGRR 290818 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 418 AM EDT FRI JUL 29 2011 ...FLOOD WATCH HAS BEEN CANCELED... .SINCE WE HAVE FLASH FLOOD WARNINGS AND FLOOD ADVISORIES IN EFFECT TO COVER THE FLOOD WATCH I HAVE DROPPED THE WATCH. MIZ050>052-056>059-064>067-071>074-290930- /O.CAN.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 418 AM EDT FRI JUL 29 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN HAS BEEN CANCELLED. THE FLOOD THREAT IS WELL COVERED BY OUR CURRENT FLASH FLOOD WARNINGS AND FLOOD ADVISORIES. $$ WDM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 7:44 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 27, 7:44 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 744 PM EDT WED JUL 27 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(300 PM EDT WED JUL 27 2011) SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY NIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. BEGINNING FRIDAY AND CONTINUING THROUGH EARLY NEXT WEEK...WARMER AND DRIER WEATHER WILL RETURN TO THE REGION. && .SHORT TERM...(340 PM EDT WED JUL 27 2011) (TONIGHT THROUGH FRIDAY NIGHT) CONTINUED WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING THROUGH MUCH OF THURSDAY...WITH DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL EXPECTED TO BE THE MAIN THREATS FROM ANY STORMS. THOUGH SOME THREAT FOR SEVERE WEATHER EXISTS LATER TONIGHT AND INTO EARLY THURSDAY...THE TIMING AND LACK OF SIGNIFICANT INSTABILITY ACROSS THE REGION SHOULD REALLY LEAD TO MORE OF A GENERAL THUNDERSTORM NIGHT/MORNING AND NOT A SEVERE THUNDERSTORM EVENT. STILL SOME STRONG STORMS COULD BRING 50 MPH WIND...THOUGH THIS IS NOT LOOKING VERY LIKELY AT THIS TIME. HEAVY RAINFALL THE BIGGEST CONCERN TONIGHT AND THURSDAY...AS TRAINING OF STORMS MAY OCCUR AND SOME LOCALIZED FLOODING COULD BE THE RESULT. WITH NO NOTED FLOOD ISSUES AT THIS TIME...BREAKS BETWEEN WAVES OF SHOWERS OVER AREAS THAT RECEIVED RAIN TODAY...DO NOT FEEL AS THOUGH ANY FLOOD WATCHES ARE NEEDED. SHOWERS SHOULD BECOME MORE SPOTTY THROUGH THE AFTERNOON HOURS THURSDAY BEFORE MOVING OUT ALL TOGETHER THURSDAY NIGHT. FRIDAY SHOULD BE ON THE QUIET SIDE WITH TEMPERATURES WARMING BACK INTO THE UPPER 80S FOR MUCH OF THE REGION WITH DECREASING CLOUDS. && .LONG TERM...(340 PM EDT WED JUL 27 2011) (SATURDAY THROUGH TUESDAY) ZONAL FLOW ACROSS THE NRN STATES WILL BEGIN TO BUCKLE OVER NEW ENGLAND BY EARLY NEXT WEEK. CHANCES FOR RAIN DURING THE PERIOD ARE NOT HIGH AS WE/LL GENERALLY BE CONTROLLED BY THE RIDGE TO THE WEST. AS THE FLOW BECOMES NWLY OVER THE GREAT LAKES LATE SUNDAY...A WEAK SHORT WAVE IS PROGD TO MOVE SOUTHEAST OVER THE CWA SUNDAY NIGHT. THE WEAK COLD FRONT ASSOCIATED WITH IT WILL PUSH THROUGH THE CWA BY MONDAY MORNING. WE/LL CONTINUE WITH THE SLIGHT CHANCE POP. THERE ISN/T MUCH MOISTURE WITH THIS SYSTEM BUT THERE IS SOME INSTABILITY. HOWEVER...THE INSTABILITY WILL BE MITIGATED SOMEWHAT BY THE NIGHT TIME ARRIVAL OF THE FRONT. MONDAY AND TUESDAY LOOKS DRY AND THEN ANOTHER COLD FRONT WILL MOVE THROUGH IN THE NW FLOW TUESDAY NIGHT. MOISTURE TRANSPORT VECTORS ARE A BIT LARGER WITH THIS SYSTEM SO WE SHOULD SEE A HIGHER CHANCE OF RAIN. TIMING IS STILL IN QUESTION. THE ECMWF 12 HOURS OR SO QUICKER WITH THE FRONT THAN THE GFS IS. FOR NOW WE/LL KEEP THE POPS CONFINED TO TUESDAY NIGHT. && .AVIATION...(744 PM EDT WED JUL 27 2011) BIGGEST CHALLENGE WITH THE 00Z SET OF TERMINAL FCSTS IS THE CONVECTIVE TRENDS AND RESULTING CONDITIONS THROUGH THU MORNING. AT 2340Z WED...AN AXIS OF SHOWERS WITH EMBEDDED STORMS EXTENDS ESSENTIALLY ALONG INTERSTATE 96...WITH MUCH LESS ACTIVITY ONGOING SOUTH ALONG THE I-94 TERMINALS. THIS WILL AFFECT THE I-96 TERMINALS OVER THE NEXT 2 TO 4 HOURS AND TEMPORARILY DIMINISH FROM WEST TO EAST. WE THEN EXPECT THE MORE WIDESPREAD STORMS TO REDEVELOP ACROSS THE AREA TOWARD AND AFTER 04Z TONIGHT AS THE LOW LEVEL JET STRENGTHENS AND HOLDS OVER THE AREA. ONCE THE LOW LEVEL JET MOVES IN...WE WILL THEN SEE PERIODS OF STORMS LIKELY THROUGH DAYBREAK THU MORNING. HEAVY RAINFALL OVERNIGHT WILL PRODUCE LOWER CIGS AND VSBYS IN THE IFR RANGE. WE SHOULD SEE STORM ACTIVITY THEN END FROM WEST TO EAST AFTER 12Z THU MORNING AS THE LOW LEVEL JET DIMINISHES AND SHIFTS OUT OF THE AREA. MVFR CIGS WILL LIKELY LINGER A COUPLE OF HOURS AFTER THE STORMS MOVE OUT. WE SHOULD SEE VFR CONDITIONS DEVELOP THEN THU AFTERNOON. && .MARINE...(340 PM EDT WED JUL 27 2011) THUNDERSTORMS WILL CONTINUE TO POSE POTENTIAL PROBLEMS FOR MARINERS TONIGHT THROUGH THURSDAY NIGHT. HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND STRONG GUSTY WINDS OVER 30KTS WILL BE POSSIBLE WITH ANY STORM THROUGH THURSDAY NIGHT. && .HYDROLOGY...(340 PM EDT WED JUL 27 2011) PERIODS OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL CONTINUE TO OCCUR TONIGHT THROUGH THURSDAY NIGHT. SOME LOCATIONS COULD SOME LOCALIZED FLOODING...ESPECIALLY LOCATIONS THAT RECEIVED MODERATE TO HEAVY RAINFALL WEDNESDAY MORNING AND AFTERNOON. DRIER WEATHER WILL RETURN TO THE AREA FRIDAY THROUGH THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MACZKO SHORT TERM: MACZKO LONG TERM: 93 AVIATION: NJJ MARINE: MACZKO HYDROLOGY: MACZKO
Hazardous weather outlook, Jul 27, 3:41 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EDT WED JUL 27 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 341 PM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO OCCUR TONIGHT. SOME OF THESE STORMS TONIGHT MAY BE STRONG WITH WIND GUSTS UP TO 50 MPH. OTHERWISE...THE MAIN THREAT FROM THUNDERSTORMS TONIGHT WILL BE PERIODS OF MODERATE TO HEAVY RAINFALL THAT COULD RESULT IN SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE EXPECTED TO BE THE MAIN THREATS FROM THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...THOUGH SOME STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ844>849-281945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 6:26 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM LIGHTNING ENE LACOTA 42.41N 86.13W
07/27/2011 VAN BUREN MI BROADCAST MEDIA
*** 2 INJ *** MULTIPLE MEDIA SOURCES REPORT THAT TWO
MALES WERE INJURED BY LIGHTNING JUST EAST OF SOUTH HAVEN
WHILE PICKING BLUEBERRIES. EVENT TIME ESTIMATED FROM
RADAR.
&&
NJJSpecial weather statement, Jul 27, 6:50 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 650 PM EDT WED JUL 27 2011 MIZ043-044-050-051-056>058-272345- IONIA-KENT-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OTTAWA- 650 PM EDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES SOUTHWEST OF NEWAYGO... MOVING EAST AT 35 MPH. WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONKLIN... ASHLAND TWP... CHESTER TWP... GRANT... NEWAYGO... BAILEY... CASNOVIA... KENT CITY... ALPINE... SPARTA... ENSLEY TWP... SOLON TWP... BELMONT... CEDAR SPRINGS... ROCKFORD... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4333 8517 4298 8537 4317 8622 4349 8603 TIME...MOT...LOC 2250Z 275DEG 28KT 4329 8594 93
Local storm report, Jul 27, 6:53 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 4 S MUSKEGON 43.17N 86.24W
07/27/2011 M0.93 INCH MUSKEGON MI OFFICIAL NWS OBS
THIS WAS A STORM TOTAL.
0525 PM HEAVY RAIN 3 SSW CASCADE 42.88N 85.52W
07/27/2011 M1.11 INCH KENT MI OFFICIAL NWS OBS
THIS WAS A STORM AND DAILY TOTAL.
0617 PM HEAVY RAIN 1 NNW GREENVILLE 43.19N 85.26W
07/27/2011 M0.49 INCH MONTCALM MI AMATEUR RADIO
THIS WAS A STORM TOTAL.
&&
WHLocal storm report, Jul 27, 7:21 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 3 ENE FENNVILLE 42.61N 86.05W
07/27/2011 M0.80 INCH ALLEGAN MI TRAINED SPOTTER
THIS WAS A 24 HOUR TOTAL.
&&
KNLocal storm report, Jul 27, 7:31 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
731 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD 4 E MUSKEGON 43.23N 86.18W
07/27/2011 MUSKEGON MI PUBLIC
MINOR STREET FLOODING AT APPLE AVE AND SHERIDAN.
&&
KNSpecial weather statement, Jul 27, 7:47 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 747 PM EDT WED JUL 27 2011 MIZ057-064-065-280030- ALLEGAN-BARRY-KENT- 747 PM EDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN ALLEGAN COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALEDONIA... ALASKA... MIDDLEVILLE... IRVING... ALTO... FREEPORT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4293 8534 4255 8528 4260 8571 4283 8577 TIME...MOT...LOC 2347Z 270DEG 27KT 4272 8562 LAURENS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:35 PM EDT | Areal Flood Advisory | GRR | Clinton, Gratiot, Ionia, Kent, Montcalm, Muskegon and 1 more | 12 hr |
| Jul 27, 8:40 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 8:52 PM EDT | Special Weather Statement | GRR | Barry, Eaton | 53 min |
| Jul 27, 9:57 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 10:09 PM EDT | Areal Flood Advisory | GRR | Eaton, Ingham, Jackson | 56 min |
| Jul 27, 10:22 PM EDT | Special Weather Statement | GRR | Ingham | 68 min |
| Jul 27, 10:31 PM EDT | Special Weather Statement | GRR | Ottawa | 89 min |
| Jul 27, 10:35 PM EDT | Flash Flood Warning | GRR | Kent | 10 hr |
| Jul 27, 10:38 PM EDT | Special Weather Statement | GRR | Kent | 2 hr |
| Jul 27, 10:51 PM EDT | Flash Flood Warning | GRR | Eaton, Ingham, Ionia, Jackson | 11 hr |
| Jul 27, 11:47 PM EDT | River Flood Warning | GRR | Kent | 5 hr |
| Jul 28, 12:20 AM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 115 min |
| Jul 28, 12:35 AM EDT | Flash Flood Warning | GRR | Barry | 9 hr |
| Jul 28, 1:53 AM EDT | Special Weather Statement | GRR | Muskegon | 2 hr |
| Jul 28, 1:54 AM EDT | Flash Flood Warning | GRR | Gratiot, Kent, Montcalm, Muskegon, Newaygo | 8 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Eaton | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Eaton | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ingham | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ionia | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ingham | 17 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ingham | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Clinton | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Barry | 30 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
Nearby
Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.